SENATOR DOLE'S VISIT TO TEXAS & MISSISSIPPI Wednesday & Thursday, 20-21 October 1976

Wednesday, 20 October 1976

BAGGAGE CALL: 9:30 am

GUEST AND STAFF INSTRUCTIONS: Baggage should be placed unlocked outside room 1056 no later than 9:30 am.

PRESS NOTE: Press baggage should be placed unlocked in the press center no later than 9:30 am.

8:00 am

PRESS NOTE: Coffee and sweet rolls will be served from 8:00 am until 8:30 am for the press in the Anacacho Room, St. Anthony Hotel, lobby A level.

8:25 am Senator and Mrs. Dole depart Suite and proceed to Anacacho Room, lobby level.

8:30 am Senator and Mrs. Dole arrive Anacacho Room for Civic Leaders
Breakfast

Senator and Mrs. Dole will be met by: Seagal Wheatley

PRESS NOTE: Press proceed to press platform.

8:35 am Senator and Mrs. Dole proceed to stage, greeting breakfast attendees en route.

8:40 am Senator and Mrs. Dole arrive state.

8:45 am Introduction of Senator and Mrs. Dole by Seagal Wheatley.

8:48 am Senator's remarks begin.

FULL PRESS COVERAGE

9:03 am Senator's remarks conclude.

9:05 am Senator proceeds to Peraux Room.

Mrs. Dole proceeds to Suite for interview with San Antonio Express.

9:15 am	Senator arrives Peraux Room to greet Ford-Dole Committee Volunteers.
	OPEN PRESS COVERAGE
9:18 am	Introduction of the Senator by Dick Eddleman, Bexar County Republican Chairman.
9:20 am	Senator's remarks begin.
	FULL PRESS COVERAGE
9:24 am	Senator's remarks conclude.
	Senator departs platform and greets volunteer workers.
9:30 am	Senator departs Peraux Room and proceeds to room 346.
	Mrs. Dole departs Suite en route to San Antonio International Airport.
9:33 am	Senator arrives Room 346 for meeting with Mexican American leaders of San Antonio and Bexar County.
	PHOTO COVERAGE - FIRST 5 MINUTES ATTENDANCE: 20
	Senator will be met by:
	Louis Terrazas, Civic leader Cipriano P. Guerra, Jr., Civic leader
	Senator will meet informally with civic leaders.
9:53 am	Senator departs civic leaders meeting and proceeds to Suite.
9:56 am	Senator arrives Suite for local TV tapings.
10:00 am	TV taping, KMOL-TV (NBC affiliate) begins. Interviewer - Joe Sweeney
10:05 am	KMOL-TV taping concludes.
10:10 am	TV taping, KSAT-TV (ABC affiliate) begins. Interviewer - Karen Wilson
10:15 am	KSAT-TV taping concludes.
10:20 am	TV taping, KENS-TV (CBS affiliate) begins Interviewer - Anita Anderson
10:25 am	KENS-TV taping concludes.

PRESS NOTE: Monitoring facilities for the traveling press will be provided on the 10th floor of the hotel. You will be escorted.

10:30 am

GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding. Assignments as on arrival.

10:35 am Senator departs Suite and proceeds to motorcade for boarding.

10:40 am MOTORCADE DEPARTS St. Anthony Hotel en route Market Square, Mexican Market.

(Driving time: 4 minutes)

10:44 am MOTORCADE ARRIVES Market Square.

CLOSED ARRIVAL
OPEN PRESS COVERAGE

Senator will be met by:

Cliff Edgar, Director, El Mercado Market Square
Dick Eddleman, Chairman, Bexar County Republican Headquarters
Nancy Nagley, Chairman, Texans for Ford
Ralph Langley, Chairman of the Board, San Antonio Chamber
of Commerce
Ann Quirk, Assistant Secretary, Young Republicans National

Federation Phil Pyndus, Mayor Pro Tem, San Antonio

10:45 am Presentation to Senator Dole of certificate AL CALDE Honorary Mayor of San Antonio, by Phil Pyndus.

10:46 am Senator tours Market area.

OPEN PRESS COVERAGE

10:56 am Senator arrives Market Square Courtyard.

PRESS NOTE: Press proceed to press platform. Press facilities: 6 coins

1 mult

Introduction of the Senator by

11:00 am Senator's remarks begin.

FULL PRESS COVERAGE

-4-

11:10 am Senator's remarks conclude.

GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding. Assignments as on arrival.

11:12 am Senator departs courtyard and proceeds to motorcade for boarding.

11:20 am MOTORCADE DEPARTS Market Square en route San Antonio International Airport.

(Driving time: 20 minutes)

11:40 am MOTORCADE ARRIVES San Antonio International Airport.

CLOSED ARRIVAL OPEN PRESS COVERAGE

11:43 am Senator boards Campaign Express.

PRESS NOTE: Press filing area located at airport FAA Building. Press facilities:

6 coins

PRESS NOTE: Press filing time = 17 minutes.

12:05 pm CAMPAIGN EXPRESS DEPARTS San Antonio International Airport en route Lubbock, Texas.

(Flying time: 1 hour 10 minutes)
(No time change)

1:15 pm CAMPAIGN EXPRESS ARRIVES Lubbock Airport, Lubbock, Texas.

CLOSED ARRIVAL

Advanceman: OPEN PRESS COVERAGE
M. Woodson

D. Lewis

Press Advance: Senator will be met by:

Ray Tapp, PFC Regional Coordinator
Bob Blake, Lubbock County PFC Chairman
Jim Granbury, former Candidate for Governor
Mike Stevens, Lubbock County GOP Chairman
Jim Lance, Lubbock County C airman, Young Texans for Ford
Frank Jones, Dawson County PFC Chairman

Page 4 of 13

GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding. Assignments as follows: Lead M. Woodson Limo Senator Dole Follow up USSS J. Waters Control P. Russo Spare USSS Press 1 D. Lewis Press 2 L. Speakes Press 3 D. Wendell P.I. USSS Guest & Staff bus All others Tail USSS

Senator proceeds to motorcade for boarding.

1:30 pm MOTORCADE DEPARTS Lubbock Airport en route Texas Tech University.

(Driving time: 15 minutes)

1:45 pm MOTORCADE ARRIVES Texas Tech University, University Center.

CLOSED ARRIVAL OPEN PRESS COVERAGE

GUEST AND STAFF INSTRUCTIONS: You will be escorted to staff viewing area, University Theatre.

PRESS NOTE: Press proceed to press platform. Press facilities:

4 LD's

Senator proceeds to University Theatre, greeting students en route.

2:00 pm Senator arrives University Theatre and proceeds to stage.

CROWD SITUATION OPEN PRESS COVERAGE -6-

NOTE: Crowd to consist of area farmers, students and campaign workers.

2:02 pm

Introduction of dais guests.

2:04 pm

Introduction of the Senator by Dr. Jim Granbury, former Candidate for Governor.

2:05 pm

Senator's remarks begin.

FULL PRESS COVERAGE

2:20 pm

Senator's remarks conclude.

Senator departs podium, greeting crowd.

2:35 pm

Senator departs University Center and proceeds to Ford-Dole Headquarters.

NOTE: Senator will walk across campus to Headquarters which is located at 1309 University Avenue.

GUEST AND STAFF INSTRUCTIONS: You should follow Senator's party.

2:45 pm

Senator arrives Ford-Dole Headquarters.

CROWD SITUATION OPEN PRESS COVERAGE

GUEST AND STAFF INSTRUCTIONS: You will be escorted to staff viewing area.

PRESS NOTE: Press proceed to press area. 15 PFC phones are available for filing.

NOTE: Crowd will consist of students, volunteer workers, area residents.

Senator proceeds to platform.

2:46 pm

Introduction of local candidates.

3:00 pm

Introduction of the Senator by Jim Lance, Chairman, Young Texans for Ford.

3:05 pm Senator's remarks begin.

FULL PRESS COVERAGE

3:10 pm Senator's remarks conclude.

> GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding. Assignments as on arrival.

Senator departs podium and proceeds to motorcade for boarding.

3:15 pm MOTORCADE DEPARTS Ford-Dole Headquarters en route Lubbock Airport.

(Driving time: 15 minutes)

3:30 pm MOTORCADE ARRIVES Lubbock Airport, Gate No. 6.

> CLOSED ARRIVAL OPEN PRESS COVERAGE

GUEST AND STAFF INSTRUCTIONS: Please board aircraft during press filing time.

> Press filing area located at PRESS NOTE: ramp. Press facilities:

> > 8 LD's

Press filing time = 30 minutes

Senator proceeds to airport holding room.

3:35 pm Senator arrives holding room for interviews.

> 3:35 pm Interview - Duane Howell, Agricultural Editor, Lubbock

Journal, Editor, Cotton Newsletter.

3:40 pm Howell interview concludes.

3:45 pm TV interview, KLBK-TV (CBS Affiliate) begins.

Interviewer - Kay Stella.

3:50 pm KLBK-TV interview concludes.

4:00 pm Senator departs holding room and proceeds to aircraft for boarding.

4:15 pm CAMPAIGN EXPRESS DEPARTS Lubbock Airport en route Jackson, Mississippi. CDT

(Flying time: 1 hour 40 minutes)

Page 7 of 13

-8-

5:55 pm CDT CAMPAIGN EXPRESS ARRIVES Jackson Municipal Airport, Jackson, Mississippi.

Advanceman: M. Scanlon

CLOSED ARRIVAL
OPEN PRESS COVERAGE

Press Advance: H. Aiken

Senator will be met by:

Leon Bramlett, State PFC CoChairman
Dr. Charles Pruitt, State PFC CoChairman
State Senator Charles Pickering, State GOP Chairman
J. W. King, State GOP Fund Drive Chairman
Thomas Giordiano, Chairman, State PFC Steering Committee
John McLaurin, Rankin County PFC Chairman

GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding. Assignments as follows: M. Scanlon Lead Limo Senator Dole Follow up USSS Spare USSS J. Waters Control P. Russo Press 1 H. Aiken Press 2 L. Speakes Press 3 D. Wendell Guest & Staff bus All others Tail USSS

Senator proceeds to motorcade for boarding

6:10 pm

MOTORCADE DEPARTS Jackson Municipal Airport en route Ramada Inn Coliseum, Jackson, Mississippi.

(Driving time: 15 minutes)

6:25 pm

MOTORCADE ARRIVES Ramada Inn - Coliseum.

CLOSED ARRIVAL OPEN PRESS COVERAGE GUEST AND STAFF INSTRUCTIONS: Proceed to staff office, Rooms 1015 & 1017, off main lobby of hotel, to pick up room assignments.

PRESS NOTE: Press will overnight at Ramada Inn. Press are pre-registered. Keys may be picked up in Press Center.

Press Center located Ramada Room #1, main floor.
Press facilities: 10 LD's

Senator proceeds to Suite, No. 4139.

6:30 pm Senator arrives Suite.

PERSONAL/STAFF TIME: 30 minutes

7:00 pm Senator departs Suite and proceeds to motorcade for boarding.

GUEST AND STAFF INSTRUCTIONS: Proceed directly to Ramada Room No. 4, Ramada Inn Convention Center, for head table reception. You are invited to mingle with reception guests.

7:02 pm MOTORCADE DEPARTS Suite area en route Ramada Inn Convention Center.

(Driving time: 3 minutes)

7:05 pm MOTORCADE ARRIVES Ramada Inn Convention Center.

CLOSED ARRIVAL
OPEN PRESS COVERAGE

Senator proceeds to Ramada Room No. 4

7:05 pm Senator arrives Ramada Room No. 4 for head table reception.

Senator informally greets reception guests.

7:25 pm Senator departs head table reception and proceeds to holding room, Banquet Room A.

GUEST AND STAFF INSTRUCTIONS: You will be escorted to staff tables located in Empire Room.

PRESS NOTE: Press proceed to press platform to pre-position for Senator's entrance & remarks.

Camera throw 35'

1 mult

7:40 pm	Senator departs holding room and proceeds to Coliseum Ballroom.
7:42 pm	Announcement of Senator as he enters.
7:43 pm	Senator proceeds to head table.
	NOTE: Dinner guests - Republican supporters. Head table is already seated upon Senator's entrance.
7:45 pm	Senator arrives head table and is seated,
7:46 pm	Opening remarks by St. Sen. Pickering Invocation
	Pledge of Allegiance
	National Anthem - played by Al Hirt
7:55 pm	Dinner is served.
8:50 pm	Dinner concludes, program commences.
8:52 pm	Introduction of Congressman Thad Cochran, brief remarks.
8:55 pm	Introduction of the Senator by Leon Bramlett, State PFC CoChairman
8:58 pm	Senator's remarks begin.
	FULL PRESS COVERAGE
9:15 pm	Senator's remarks conclude.
	Senator departs head table and greets dinner guests.
9:25 pm	Senator departs Ballroom and proceeds to motorcade for boarding.
9:28 pm	MOTORCADE DEPARTS Convention Center en route Suite area.
	(Driving time: 3 minutes)
9:31 pm	MOTORCADE ARRIVES Senator's Suite area.

-11-

Senator proceeds to Suite.

GUEST AND STAFF INSTRUCTIONS: You are free for the evening.

PRESS NOTE: You are free for the evening.

PRESS NOTE: Press wishing to secure equipment should take it to room 1024-1026.

OVERNIGHT

Thursday, 21 October 1976

BAGGAGE CALL: 7:00 am.

GUEST AND STAFF INSTRUCTIONS: Baggage will be accepted in staff office, Room 1015 & 1017, no later than 7:00 am.

PRESS NOTE: Baggage will be accepted in Room 1026 no later than 7:00 am.

7:25 am

GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade, main hotel entrance, for boarding.

7:30 am Senator departs Suite and proceeds to motorcade for boarding.

7:35 am MOTORCADE DEPARTS Ramada Inn Coliseum en route I-55 Truck Plaza.

(Driving time: 10 minutes)

7:45 am MOTORCADE ARRIVES I-55 Truck Plaza.

CLOSED ARRIVAL
OPEN PRESS COVERAGE

Senator will be met by:

Wayne Romines, Owner/Manager, I-55 Truck Plaza

Page 11 of 13

-12-

GUEST AND STAFF INSTRUCTIONS: You should remain with the Senator's party.

PRESS NOTE: Press proceed to press area. Flat bed truck.

Camera throw 30'

Senator will meet informally with truckers.

NOTE: A contingency microphone will be available should the Senator desire to make brief remarks.

8:25 am

GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding.

8:30 am . Senator proceeds to motorcade for boarding.

8:35 am MOTORCADE DEPARTS I-55 Truck Plaza en route Jackson Municipal Airport.

(Driving time: 15 minutes)

8:50 am MOTORCADE ARRIVES Jackson Municipal Airport, Delta Freight Hangar.

CLOSED ARRIVAL OPEN PRESS COVERAGE

GUEST AND STAFF INSTRUCTIONS: Please board aircraft during press filing time.

PRESS NOTE: Press center located Delta Freight office. Press facilities:

6 LD's

9:45 am CDT

CAMPAIGN EXPRESS DEPARTS Jackson Municipal Airport en route New Iberia, Louisiana.

(Flying time: 40 minutes) (No time change)

10:25 am CDT

CAMPAIGN EXPRESS ARRIVES New Iberia, Louisiana.

CONTACT SHEET

Lubbock, Texas 20 October 1976

Airport - Manager's office, (806) 762-9627 762-9729

Staff office, Hilton Inn - (806) 765-8076/7

Ford/Dole Headquarters - (806) 765-8397/8

Jackson, Mississippi 20-21 October 1976

Airport Delta Freight Office - (601) 939-5511

Ramada Inn, Manager Sam Stockton - (601) 969-2141

Ramada Inn Staff office - (601) 354-4389 354-4390 354-4391 354-4392

I-55 Truck Plaza, Wayne Romines - (601) 939-7672 (office)